MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. DIRECT LATERAL INSTRUMENTS; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC. DIRECT LATERAL INSTRUMENTS; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 2982001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from user facility via a manufacturer representative regarding a device used for spinal therapy.It was reported that the trays involved in this return have been aging for quite a long time.The bent tap was found in one of our trays and clearly was damaged at some point, but no one had noticed until today.The broken olif inserter was also found in a tray broken and no one seems to know what happened to it or when it broke.There was no patient involvement reported.There were no further complications reported regarding the event.Additional information was received from the manufacturer representative stating that the tap was bent.

Brand Name
DIRECT LATERAL INSTRUMENTS
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key25441916
Report Number3003120897-2026-00980
Device Sequence Number15842077
Product Code MQP
UDI-Device Identifier00885074549736
UDI-Public(01)00885074549736(11)240111(10)EM24A007
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K062133
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2982001
Device Catalogue Number2982001
Device Lot NumberEM24A007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date06/09/2026
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown